Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive

Barbour, A D (1992). On the binary expansion of a random integer. Statistics and Probability Letters, 14(3):235-241.

Full text not available from this repository.

View at publisher

Abstract

It is shown that the distribution of the number of ones in the binary expansion of an integer chosen uniformly at random from the set 0, 1,…, n − 1 can be approximated in total variation by a mixture of two neighbouring binomial distributions, with error of order (log n)−1. The proof uses Stein's method.

Citations

2 citations in Web of Science®
1 citation in Scopus®
Google Scholar™

Altmetrics

Downloads

0 downloads since deposited on 12 Apr 2010
0 downloads since 12 months

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
DDC:510 Mathematics
Uncontrolled Keywords:Random integer; binary expansion; Stein's method; binomial mixtures
Language:English
Date:1992
Deposited On:12 Apr 2010 15:06
Last Modified:27 Nov 2013 21:49
Publisher:Elsevier
ISSN:0167-7152
Free access at:Related URL. An embargo period may apply.
Publisher DOI:10.1016/0167-7152(92)90028-4
Related URLs:http://user.math.uzh.ch/barbour/pub/Barbour/BChen_Binary.pdf (Author)

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page